It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Message Board
THIS MESSAGE BOARD IS NO LONGER ACTIVE. TO SEE OUR ACTIVE MESSAGE BOARDS, PLEASE GO HERE





Message
Posted by Mary on December 14, 1999 at 16:46:31:

In Reply to: Rash posted by Claire on December 13, 1999 at 13:48:02:

: Hi:

: I was on Amoxicillan for 8 days for Bronchitas. Then on the 8th day I was bit by a neighborhood cat. I went to the Doctor and had a tetantus shot and an antibiotic shot. They switched my amoxicillan to augmentin (which is stronger). I was on augmentin for almost 3 days and starting getting a rash (not hives). It was small, red raised bumps and it itched. There were about 20 bumps on my chest when I called the doctor. The oncall doctor (Sunday night) said I could continue the augmentin because he said it wasn't a "true allergy" unless it was hives. I've never heard of this before. I was worried his advice was incorrect so I took Benadryl last night and didn't take the other augmentin. I have left a message for my regular doctor to see what he says. Has anyone out there ever just had a rash (not hives) to an antibiotic? Are you allergic if you have a rash?

I get only a rash from Keflex but have it listed on my chart as such. This generally means you have sensitivities to it but prolly not a true allergy. Just to be on the cautious side I do not get Keflex prescribed for me but if I really needed the drug I am sure they would probably try it. With the itching and all you are smart to not take it and let your regular physician decide what he wants to do as he knows your personal history.

Follow Ups

All times are GMT -7. The time now is 02:25 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!